Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2025, 4:37 PM CDT for Reeves County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2025, 4:37 PM CDT (21:37 UTC)
- Expired
- Mar 26, 2025, 5:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 157 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
595
WUUS54 KMAF 262137
SVRMAF
TXC389-262215-
/O.NEW.KMAF.SV.W.0002.250326T2137Z-250326T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
437 PM CDT Wed Mar 26 2025
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
South central Reeves County in southwestern Texas...
* Until 515 PM CDT.
* At 437 PM CDT, a severe thunderstorm was located near Saragosa, or
20 miles southeast of Toyah, moving north at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Verhalen, Toyah Lake, Saragosa, Pecos Municipal Airport, and Pecos.
This includes the following highways...
Interstate 10 between mile markers 209 and 217, and near mile marker
220.
Interstate 20 between mile markers 25 and 36, and near mile marker
41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3097 10347 3099 10372 3141 10376 3139 10337
TIME...MOT...LOC 2137Z 187DEG 22KT 3106 10361
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
291 follow-up statement
230
WWUS54 KMAF 262202
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
502 PM CDT Wed Mar 26 2025
TXC389-262215-
/O.CON.KMAF.SV.W.0002.000000T0000Z-250326T2215Z/
Reeves TX-
502 PM CDT Wed Mar 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL REEVES COUNTY...
At 502 PM CDT, a severe thunderstorm was located 11 miles southeast
of Toyah, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Verhalen, Toyah Lake, Pecos Municipal Airport, and Pecos.
This includes Interstate 20 between mile markers 25 and 36, and near
mile marker 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3111 10353 3115 10373 3141 10376 3139 10337
TIME...MOT...LOC 2202Z 178DEG 21KT 3121 10364
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:45 PM CDT, 1 hour 52 minutes earlier. Its key messages:
- Updated at 145 PM CDT Wed Mar 26 2025
- Rain chances increase this afternoon and continue through Friday morning. A few storms could be strong to severe, producing gusty/damaging winds and hail, mainly in West Texas west of the Pecos.
- There is medium to high (50-70%) confidence for many locations receiving at least a tenth to a quarter of an inch of rain during this period. Higher rainfall amounts will be possible with stronger storms.
- High winds will be possible, mainly in the mountains, Saturday afternoon through Sunday night, and Tuesday night and Wednesday. Critical fire weather conditions are possible on Saturday, but this is conditional and dependent on rainfall (or lack thereof) over the next couple of days.
Area forecast discussion, Mar 26, 2:45 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Wed Mar 26 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 145 PM CDT Wed Mar 26 2025 - Rain chances increase this afternoon and continue through Friday morning. A few storms could be strong to severe, producing gusty/damaging winds and hail, mainly in West Texas west of the Pecos. - There is medium to high (50-70%) confidence for many locations receiving at least a tenth to a quarter of an inch of rain during this period. Higher rainfall amounts will be possible with stronger storms. - High winds will be possible, mainly in the mountains, Saturday afternoon through Sunday night, and Tuesday night and Wednesday. Critical fire weather conditions are possible on Saturday, but this is conditional and dependent on rainfall (or lack thereof) over the next couple of days. && .SHORT TERM... (This afternoon through Thursday night) Issued at 145 PM CDT Wed Mar 26 2025 Mid to high level clouds streaming west to east earlier this morning have scattered out into continued broken high cloud cover, with isolated cumulus and reflectivity over elevated higher terrain apparent on VIS/Water Vapor RGB Satellite imagery and radar. The sub- tropical cirrus plume is associated with moisture ahead of an upper level, positively titled open wave in the mid-troposphere extending from Desert SW into Baja CA, depicted in both deterministic and ensemble forecast runs. WPC Surface Analysis depicts a weak quasi- stationary front farther north and east of the CWA stretching from the TX PH into Central Oklahoma, with a retrograding dryline over W TX. This dryline is forecast to retrograde farther today and develop into a lee troughing feature, as dew point temperatures in the 40s and 50s F advect westward into Eddy County Plains and west and southwest of the Davis Mountains under sustained southeasterly near surface flow east of the feature, and southwesterly near surface winds west of it. Forcing at the surface will be weak, so the main forcing will be farther aloft, with convective initiation itself initiating largely from heating of elevated terrain. Shear in deterministic models increases throughout today, mainly as a result of high winds above 50 knots in the upper troposphere with the approaching aforementioned short wave, as ensembles show 0 to 500 mb shear below 25 knots, and deterministic forecast soundings show winds below 30 knots well up to the 500 mb level, while depicting shear from 200 to 850 mb in the 60 to 80 knot range. Instability in forecast soundings and ensembles for today is in the 500 J/kg to 1000 J/kg range. All of these factors will be sufficient for a damaging wind and hail risk in the strongest storms, but the SPC has outlined most of the area in a general thunderstorm risk, with a marginal farther south and east of the CWA over S TX closer to the greatest lift, shear, and moisture associated with a mid to upper level disturbance that will be traversing that region. CAMs show showers and storms initiating over Davis Mountains and remaining mainly southwest of Pecos River and Permian Basin today. Highest rain chances 40% to 60% this afternoon through evening are from the Stockton Plateau into Terrell County, with another 40% to 60% chance of rain indicated over Eddy County Plains into Upper Trans Pecos late this evening. However, nonzero PoPs are present everywhere across the forecast area today, with lowest PoPs below 15% to 20% over Western Low Rolling Plains. PWATs above 90th percentile climatology in the 0.80 to 1.10 inch range will allow for efficient precipitation processes and resultant heavy downpours where stronger showers and storms occur. With scattered to overcast cloud cover for most of the area today limiting diurnal heating from direct solar radiation, highs only come out 5 to 10 degrees above average, mid 70s higher elevations to lower to mid 80s elsewhere in NBM and coarse-res deterministic and ensemble models, while high-res deterministic models such as the NAM and HRRR show highs in the mid to upper 80s across portions of SE NM plains into western Permian Basin and Big Bend. All ensembles depict zero probability of highs above 89F today even over the Big Bend. Tonight, humid southeast near surface winds east of lee troughing and rain chances persist, with highest chances 40% to 60% from Presidio Valley into the Davis Mountains as well as Upper Trans Pecos into SE NM plains, and tapering off below 40% range northeast of this region. With widespread cloud cover limiting diurnal heating, lows in NBM only fall into lower 50s to lower 60s range tonight in NBM, about 15 degrees above average. A 10% to 30% chance of lows falling into the lower to mid 40s F is present over Davis Mountains and surrounding foothills. Tomorrow, showers and storms remain in the forecast. A higher severe risk is present, with SPC outlining Terrell County into Stockton Plateau and Upper Trans Pecos into SE NM plains in a marginal risk and Terrell County in a slight risk. While the risk will remain primarily damaging wind and hail, a chance of tornadoes is also indicated over Terrell County. Ensembles show higher CAPE in the 750 J/kg to 1100 J/kg range as well as 0 to 500 mb shear up to 30 knots. Highest instability and shear is still forecast to remain farther south and east across S TX where the greater severe risk will be located. PWAT remaining above climatology will again allow for heavy downpours. PoPs 40% to 50% are indicated over most of W TX by mid afternoon through evening, then PoPs begin to trail off into the evening from northwest to southeast into the 30% to 50% range from Davis Mountains into Permian Basin and points southeast as upper air forcing moves away to the east and less humid air moves in. As the rainfall event winds down, storm total rain everywhere is forecast be at least a few hundredths of an inch of rain in NBM grids, with ensembles showing mean accumulation of 0.30 to 0.75 inches, spread up to 0.50 inches, and both NBM and ensembles showing highest accumulations over Brewster County into southern Stockton Plateau, and amounts above 0.25 inches in more humid air southeast of Davis Mountains into Upper Trans Pecos and Eddy County Plains. This will not be sufficient to reduce ongoing drought conditions, but will help to reduce fire risk and presence of drier, looser topsoil in the short term. Scattered to numerous showers and storms and ensuing cloud cover will limit diurnal heating even more tomorrow, with highs only rising into the mid 60s to mid 70s, near to 5 degrees below average. Tomorrow night, drier air with less cloud cover allows more radiational cooling, with temperatures falling lower into the mid 40s to lower to mid 50s F range in NBM, and more generally in the 50s areawide in higher-res models, still up to 10 degrees above average for this time of year. A 10% to 30% chance of lows falling into the lower to mid 40s F is present over Davis Mountains and surrounding foothills. Even with decreasing cloud cover and rain chances, dew point temperatures stay above 40F as light southeasterly winds persist for a while longer. However, drier conditions are on the way. More on that in the long term discussion. && .LONG TERM... (Friday through Tuesday) Issued at 145 PM CDT Wed Mar 26 2025 Friday, West Texas and Southeast New Mexico are forecast to be under dry, northwest flow aloft on the backside of the exiting trough. Subsidence and increasing thicknesses will result in a modest temperature recovery, with highs averaging ~ 10 F above normal. Meanwhile, the next trough is set to make landfall on the west coast Friday night. Leeside troughing on the Front Range ahead of this feature will induce increasing westerly flow across the higher terrain and Southeast New Mexico, with downslope warming adding a degree or so to Friday's highs. High winds look to develop in the mountains, complimented by BLDU. These unseasonably warm temperatures will leave single-digit relative humidity over most of the area Saturday afternoon, with CIPS SGPWO guidance suggesting this could be a critical fire wx day. That said, most all of this will depend on how much QPF transpires over the next 48 hours. NASA soil moisture products indicate West Texas and Southeast New Mexico are the driest parts of the entire country at the moment and, with QPF decreasing with each forecast, chances are increasing that at least some part of the area (west of the Pecos?) will be in critical fire weather conditions Saturday afternoon. High winds in the mountains may continue into Sunday as a Pac front pushes through shaving 2-3 F off Saturday's highs, but keeping temperatures above normal. Monday, models backdoor a weak front into the area, but it doesn't look to make it to the Pecos attm, w/the net result bringing highs in the Permian Basin/Western Low Rolling Plains down to around climatology. This cool spell looks to be brief, as temperatures rebound Tuesday/Wednesday to the 80s/90s most locations...around 10 F above normal, as another trough ap proaches. High winds may redevelop in the mountains Tuesday night and Wednesday. && .AVIATION... (18Z TAFS) Issued at 1201 PM CDT Wed Mar 26 2025 VFR CIGs and VIS and light southeast winds at terminals after 20Z today, outside of gusty and variable winds in isolated to scattered showers and storms throughout period. MVFR or lower CIGs develop 05Z-08Z Thursday Stockton Plateau and for other terminals 10Z-14Z Thursday, with MVFR or lower CIGs persisting into end of period. Uncertainty with coverage and duration of showers and storms preclude inclusion in TAFs, but highest chance of rain for terminals from Stockton Plateau into Upper Trans Pecos is indicated for 22Z today into 00Z Thursday, and again 08Z Thursday into end of period, with highest chance for terminals on Stockton Plateau. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 57 72 53 84 / 30 50 40 10 Carlsbad 55 76 49 86 / 50 50 20 0 Dryden 59 74 55 87 / 70 70 50 10 Fort Stockton 59 76 54 87 / 60 70 40 10 Guadalupe Pass 53 71 52 78 / 50 50 20 0 Hobbs 54 74 49 83 / 40 50 30 0 Marfa 51 73 47 81 / 50 60 40 0 Midland Intl Airport 57 73 53 83 / 30 50 40 10 Odessa 58 72 53 83 / 30 60 40 0 Wink 57 74 52 88 / 50 60 30 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...94 LONG TERM....44 AVIATION...94
In the hours before
Special weather statement, Mar 26, 4:13 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
413 PM CDT Wed Mar 26 2025
TXZ274-278-262200-
Reeves County Plains TX-Davis Mountains Foothills TX-
413 PM CDT Wed Mar 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN PECOS...SOUTHWESTERN
REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES THROUGH 500 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Balmorhea Lake, or 25 miles northeast of Fort Davis, moving west at
10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Balmorhea, Balmorhea Lake, Saragosa, Balmorhea State Park, and
Toyahvale.
This includes Interstate 10 between mile markers 197 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 10387 3106 10343 3080 10355 3077 10358
3075 10357 3071 10359 3078 10378 3078 10376
3079 10377 3079 10381 3083 10392 3084 10391
3086 10393 3085 10399
TIME...MOT...LOC 2112Z 105DEG 11KT 3091 10367
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
29The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:13 PM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| Mar 26, 5:08 PM CDT | Dust Storm Warning | MAF | Reeves, Ward | 52 min |
| Mar 26, 6:21 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
| Mar 26, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.